Headaches and pain every evening for past 3 days
About 5 months ago, the doctor said that my mom was at risk of being diabetic and diagnosed her with pre-diabetes and prescribed her to take a 500 mg tablet of Metformin every day. After another checkup one month ago, the doctor said her glucose levels were normal again, and she was to stop taking Metformin.
Starting one week ago, fearing that her glucose levels might rise too high with all the holiday food, my mom unwisely decided to take a 500 mg tablet of Metformin every day again. 3-4 days later, after a heavy lunch (not sugary foods), my mom's body started shaking and teeth chattering, which calmed down after ~15 minutes. For the past 3 days since that shaking incident, she stopped taking Metformin but she'd get a gradual headache that's light in the morning but gets heavier throughout the day, till evening when she starts feeling cold, she loses her appetite, and it feels like her body's hurting from the inside -- massaging helps that pain.
@ayaan Metformin decreases the absorption of Vitamin B12 a deficiency of which can lead to symptoms like headaches and neurological pains. The most common "withdrawal symptoms" of Metformin are digestive issues and may include: diarrhea. vomiting. nausea. heartburn. abdominal cramps. constipation. gas, or flatulence.
You could ask your Mum's doctor to test her serum B12 and serum Folate levels just in case she is deficient in either or both.
It's lovely of you to be so caring for your Mum and I wish you both well